Alert archive / Indiana / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 21, NWS Louisville, KY

January 12, 20234 counties in Indiana; Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 12, 2023, 5:42 AM EST for 4 counties in Indiana; Meade County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2023, 5:42 AM EST (10:42 UTC)
Expired
Jan 12, 2023, 6:02 AM EST
In force
20 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IN, Floyd County, IN, Harrison County, IN, Washington County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 47 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WUUS53 KLMK 121042
SVRLMK
INC025-043-061-175-KYC163-121115-
/O.NEW.KLMK.SV.W.0021.230112T1042Z-230112T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
542 AM EST Thu Jan 12 2023

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Northern Harrison County in south central Indiana...
  Eastern Crawford County in south central Indiana...
  Northwestern Floyd County in south central Indiana...
  South central Washington County in south central Indiana...
  North central Meade County in central Kentucky...

* Until 615 AM EST.

* At 542 AM EST, a severe thunderstorm was located near Carefree
  Town, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Carefree Town around 545 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3857 8608 3844 8599 3841 8600 3841 8597
      3830 8590 3809 8632 3823 8649
TIME...MOT...LOC 1042Z 230DEG 53KT 3822 8646 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BJS
2 follow-up statements
296 
WWUS53 KLMK 121058
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
558 AM EST Thu Jan 12 2023

KYC163-121108-
/O.CAN.KLMK.SV.W.0021.000000T0000Z-230112T1115Z/
Meade KY-
558 AM EST Thu Jan 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MEADE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 PM EST for
south central Indiana.

LAT...LON 3857 8608 3844 8599 3841 8600 3841 8597
      3830 8590 3820 8610 3835 8632
TIME...MOT...LOC 1058Z 230DEG 53KT 3838 8622 

$$

INC025-043-061-175-121115-
/O.CON.KLMK.SV.W.0021.000000T0000Z-230112T1115Z/
Harrison IN-Crawford IN-Floyd IN-Washington IN-
558 AM EST Thu Jan 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EST
FOR NORTHERN HARRISON...EASTERN CRAWFORD...NORTHWESTERN FLOYD AND
SOUTH CENTRAL WASHINGTON COUNTIES...

At 558 AM EST, a severe thunderstorm was located 11 miles northeast
of Carefree Town, moving northeast at 60 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
northern Harrison, eastern Crawford, northwestern Floyd and south
central Washington Counties, including the following locations...
Crandall, Byrneville, Shorts Corner, Martinsburg, Bradford,
Greenville, Fairdale, Palmyra, Hancock Chapel and New Salisbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3857 8608 3844 8599 3841 8600 3841 8597
      3830 8590 3820 8610 3835 8632
TIME...MOT...LOC 1058Z 230DEG 53KT 3838 8622 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ALL
648 
WWUS53 KLMK 121102
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
602 AM EST Thu Jan 12 2023

INC025-043-061-175-121112-
/O.CAN.KLMK.SV.W.0021.000000T0000Z-230112T1115Z/
Harrison IN-Crawford IN-Floyd IN-Washington IN-
602 AM EST Thu Jan 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARRISON...EASTERN
CRAWFORD...NORTHWESTERN FLOYD AND SOUTH CENTRAL WASHINGTON COUNTIES
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 PM EST for
south central Indiana.

LAT...LON 3857 8608 3844 8599 3841 8600 3841 8597
      3830 8590 3820 8610 3835 8632
TIME...MOT...LOC 1101Z 230DEG 53KT 3842 8616 

$$

ALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:00 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 12, 3:00 AM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
300 AM EST Thu Jan 12 2023

.Short Term...(Today and tonight)
Issued at 255 AM EST Thu Jan 12 2023

...Strong to Severe Storms possible Today...

*********************************************************************

Key Messages:

 - Several waves of showers with embedded strong-to-severe
thunderstorms are expected between now and mid-afternoon today.
Damaging winds are the main severe threat, with severe hail (>1")
and an isolated tornado possible.

 - Total rainfall between now and tonight will range from 0.5-1.5"
on average, with isolated 2"+ amounts possible where training of
heavy showers/storms occurs.

 - Temperatures drop Thursday night with lingering moisture expected
to produce a few snow showers by sunrise Friday.

*********************************************************************

Discussion:

Conditions are mild, but quiet across central KY and southern IN at
this hour, though this is expected to change as a cluster of showers
and thunderstorms presently near the confluence of the MS and OH
rivers moves into our vicinity over the next several hours. These
showers and storms are associated with a developing sfc low near the
MO/AR border which will track northeastward into the Ohio Valley
during the day on Thursday. Ahead of the sfc low, a low-level jet
and associated 850- and 925-mb theta-E plumes will surge northward
into the area, preconditioning the atmosphere with additional
moisture and instability. A corridor of PWAT values in excess of 1"
and MUCAPE of 500-1000+ J/kg will stream across the area between now
and sunrise, gradually weakening in magnitude as it moves east of
the I-65 corridor. This should give sufficient fuel to ongoing
convection, with additional new convection also possible along the
leading edge of this moisture/instability surge. With the initial
wave of storms over the next several hours, the near-sfc layer
should be stable, with recent AMDAR soundings from SDF showing much
of the current instability coming from above an elevated mixed layer
at around 800 mb. This would allow for severe hail to be the main
threat with any storms, especially given model soundings showing 0
to -20 deg C layer lapse rates on the order of 8 deg C/km.

After sunrise today, persistent low-level warm/moisture advection
will try to erode the near-sfc stable layer away, especially across
southern KY. There appears to be a window on current hi-res guidance
between 14-18Z where 500-1000 J/kg SBCAPE could be realized for
areas along and south of I-64, with sufficient shear and helicity
(50+ kt. effective bulk shear and 150-200 m2/s2 effective SRH) and
favorable low-level hodographs for an isolated tornado or two. This
will be a narrow window, as the sfc pressure trough will quickly be
veering winds around to W/NW, eliminating the necessary low-level
helicity for tornadogenesis. Once sufficient low-level veering
occurs, the severe threat should transition to exclusively damaging
straight-line winds, which will also be the predominant severe
threat over the course of this entire event. The severe threat will
end from NW to SE as colder NW winds rush in behind the sfc cold
front. The "all clear" should occur shortly after lunch for areas
north of the Parkways, with a lingering low-end severe threat until
just before sunset.

In total, rainfall amounts will range from a half an inch to an inch
and a half on average. However, if any cells/line of storms arrange
themselves parallel to the low-level jet axis, isolated swaths of 2"
or higher are possible due to training. While isolated flooding
issues cannot be ruled out, expect area basins to be able to handle
this amount of rainfall.

After sunset tonight, temperatures will fall steadily through the
40s and into the 30s across the area. Residual low-level moisture
and steep low-level lapse rates will contribute to the advent of a
few rain (and eventually snow) showers, also aided by a fetch off of
Lake Michigan. Hi-resolution data suggests that narrow bands of
moderate precipitation are possible, especially toward sunrise
Friday. However, confidence in placement of any heavier bands is
very low at this time, so will just blanket the region in a 20-30
PoP for rain/snow showers leading into the extended forecast period.

&&

.Long Term...(Friday through Wednesday)
Issued at 250 AM EST Thu Jan 12 2023

Key Messages:

- Lingering snow showers through Friday, lasting into Friday night

- High pressure and pleasant weather this weekend

- Another low pressure system will impact the area on Monday-
Tuesday and bring showers and storms along the cold front

Friday - Friday Night...

Look for a pretty raw day on Friday as gusty NW winds (25 to 30 mph)
and a lingering stratus deck help to keep temps near steady in the
low to mid 30s. With the aid of the winds, wind chills will be in
the 20s. There has been a pretty consistent signal for lingering low
moisture in the 1000-800 mb layer, with some aid from a favorable
and persistent fetch off Lake Michigan to keep the moisture supply
going. Given pretty steep low level lapse rates, and the saturation
up to around -10C through Friday, we'll see scattered snow showers
through the day, with perhaps a few "lake enhanced" (from a moisture
perspective) bands that have been showing up consistently on the
higher res data. Any of those more pronounced and persistent bands
would have some slightly deeper moisture that would saturate just a
bit deeper into the bottom of the DGZ, which will give some slightly
better rates. Still, overall accumulations through the day on Friday
will be tough given temps at or just above freezing. It will take
pockets of briefly heavier rates and/or a few more persistent bands
aided by the moisture fetch. Will continue to call for a dusting
possible in spots through the day, but could see some locally higher
amounts in our far eastern CWA where you start to get some better
upslope enhancement.

As we move into Friday evening and overnight, better chances for
some light accums should occur as temps fall into the 20s. The same
setup persists, but this will be mainly east of I-65 by this time as
we start to dry out west of I-65. Where snow showers linger, could
pick up an additional dusting to half an inch of snowfall,
especially toward the I-75 corridor. Overall, think there is a
chance of a dusting to a half an inch storm total for most east of
the I-65 corridor. However, there is enough of a signal in the
higher res data to expect up to an inch somewhere in a narrow swath
or two between the I-65 and I-75 corridors where that lake enhanced
fetches set up and persist Friday/Friday night. Will have this
reflected in our Prob Snow graphics with an increase in probs for 1".

Saturday - Sunday Night...

Surface high pressure and progressive, but amplified, upper ridging
will dominate the region through the weekend. This will lead to
mostly clear and dry weather with temperatures also recovering
quickly. After Saturday highs a degree or two on either side of 40,
Sunday highs climb back to the upper 40s and low 50s. Saturday night
will still be cold with lows well into the 20s for most, however
will already see milder lows for Sunday night as steady S winds and
increasing sky cover keep things milder.

Monday - Wednesday...

Still looking pretty good for widespread rainfall to overtake the
region through the day on Monday, ahead of a shortwave and the
associated surface low moving into the mid Mississippi River Valley
and upper Midwest. Perhaps we could see a few rumbles of thunder,
but this looks to be largely a rain event. Not concerned about any
stronger storm threat either given that dew points look to remain in
the 40s. Already have categorical pops going for Monday, and expect
a good .5" to .75" for much of the area if current data holds.

We should be drying out from west to east by Tuesday morning with
high pressure and unremarkable zonal flow aloft briefly taking hold
into Wednesday. The next system could arrive by later Wednesday into
Thursday, and looking at the pattern, this could be the next one to
watch for a potential strong or severe storm threat. Mild conditions
in the 50s and low 60s persist at least through mid to late week
ahead of that next system.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1240 AM EST Thu Jan 12 2023

Impacts: MVFR/IFR ceilings, showers and storms Thursday morning
(with visibility reductions), wind shift from S/SE to NW

Discussion: An area of low pressure will move across the Ohio Valley
early Thursday morning, with a cold front swinging through the
region by Thursday afternoon. Low-level moisture will help to drop
ceilings to MVFR levels by sunrise Thursday, with lower ceilings and
visibilities (down to IFR levels) possible as a wave of showers and
thunderstorms moves across the area between 09Z and 13Z. Computer
guidance suggests that subsequent waves of thunderstorms are
possible later in the morning and early afternoon Thursday,
particularly at LEX and BWG, but have largely withheld mention due
to low confidence in timing.

There is higher confidence in cold frontal passage between 15-20Z,
which will cause winds to veer around from S/SE to NW. Gusts as high
as 25-30 kt are possible during the afternoon and evening hours
Thursday before a gradual easing of winds happens well after sunset.
Toward the end of the current forecast period, some light snow
showers are possible, first at HNB and BWG before working eastward
to SDF. Because of current low confidence in timing/magnitude of
snow showers, have refrained from mention in this forecast.

Confidence: Medium-Low in ceilings, Medium in first round of TS (low
in subsequent rounds), Medium-High in winds, Medium-Low in
visibilities (especially in TS).

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...CSG
Long Term...BJS
Aviation...CSG
Hazardous weather outlook, Jan 12, 4:18 AM EST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
418 AM EST Thu Jan 12 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
418 AM EST Thu Jan 12 2023 /318 AM CST Thu Jan 12 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Multiple rounds of showers and thunderstorms will move across the
area this morning and into the early afternoon hours. A few of the
storms may become strong-to-severe, with damaging wind gusts being
the main severe threat. Isolated large hail is also possible, and one
or two brief tornadoes cannot be ruled out, though the overall threat
is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

GENERAL STORM MOTION OF THE DAY:

Storms will move from southwest to northeast at 40 to 50 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CSG/BJS

In the hours before

Special weather statement, Jan 12, 4:42 AM EST, 1 hour before
Special Weather Statement
National Weather Service Louisville KY
442 AM EST Thu Jan 12 2023

INZ076-083-084-089-121015-
Crawford IN-Orange IN-Perry IN-Dubois IN-
442 AM EST Thu Jan 12 2023

...A strong thunderstorm will impact portions of southeastern Dubois,
northwestern Crawford, north central Perry and Orange Counties
through 515 AM EST/415 AM CST/...

At 442 AM EST/342 AM CST/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Jasper, moving northeast at 50
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3820 8671 3828 8686 3867 8650 3852 8631
TIME...MOT...LOC 0942Z 220DEG 50KT 3826 8676

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

BJS
Local storm report, Jan 12, 4:48 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 AM EST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     HAIL             IRELAND                 38.42N 87.00W
01/12/2023  E1.00 INCH       DUBOIS             IN   TRAINED SPOTTER

            QUARTER-SIZE HAIL REPORTED IN IRELAND IN
            NORTHWEST DUBOIS COUNTY.

&&

CSG
Special weather statement, Jan 12, 4:58 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Louisville KY
458 AM EST Thu Jan 12 2023

INZ076-077-083-084-089-121045-
Crawford IN-Orange IN-Washington IN-Perry IN-Dubois IN-
458 AM EST Thu Jan 12 2023

...A strong thunderstorm will impact portions of Dubois, northern
Crawford, northwestern Perry, Orange and southwestern Washington
Counties through 545 AM EST/445 AM CST/...

At 457 AM EST/357 AM CST/, Doppler radar was tracking a strong
thunderstorm near Santa Claus, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  English and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3837 8707 3850 8696 3849 8696 3851 8693
      3850 8688 3853 8683 3853 8668 3869 8668
      3869 8664 3846 8616 3842 8622 3842 8626
      3841 8626 3840 8625 3807 8677 3810 8677
      3812 8681 3812 8680 3821 8679 3820 8707
TIME...MOT...LOC 0957Z 225DEG 54KT 3810 8700

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

BJS
Special weather statement, Jan 12, 5:10 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
510 AM EST Thu Jan 12 2023

INZ076-077-084-090>092-121100-
Crawford IN-Orange IN-Washington IN-Floyd IN-Clark IN-Harrison IN-
510 AM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of northwestern
Harrison, western Clark, northeastern Crawford, northwestern Floyd,
Orange and Washington Counties through 600 AM EST...

At 509 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Paoli to 9 miles northwest of
Corydon. Movement was northeast at 50 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3876 8603 3877 8602 3875 8598 3876 8594
      3875 8590 3858 8588 3824 8614 3853 8668
      3869 8668 3869 8631 3873 8631 3874 8629
      3876 8628 3878 8620 3876 8614 3878 8609
TIME...MOT...LOC 1009Z 202DEG 44KT 3857 8663 3834 8619

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

ALL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:25 AM ESTSevere Thunderstorm WarningLMKDubois35 min
Jan 12, 4:42 AM ESTSpecial Weather StatementLMKOrange33 min
Jan 12, 4:58 AM ESTSpecial Weather StatementLMKCrawford, Dubois, Orange47 min
Jan 12, 5:01 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry29 min
Jan 12, 5:10 AM ESTSpecial Weather StatementLMKOrange, Washington50 min
Jan 12, 5:17 AM ESTSevere Thunderstorm WarningLMKCrawford, Perry28 min
Jan 12, 5:21 AM ESTSevere Thunderstorm WarningLMKClark, Floyd, Jefferson, Scott24 min
Jan 12, 5:26 AM ESTSevere Thunderstorm WarningLMKClark, Jefferson, Scott, Washington21 min
Jan 12, 5:29 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry, Washington31 min
Jan 12, 5:44 AM ESTSevere Thunderstorm WarningLMKClark, Jefferson, Scott31 min
Jan 12, 5:56 AM ESTSevere Thunderstorm WarningLMKPerry34 min
Jan 12, 6:32 AM ESTSpecial Weather StatementLMKCrawford, Perry43 min
Jan 12, 7:00 AM ESTSevere Thunderstorm WarningLMKFloyd, Harrison30 min
Jan 12, 7:03 AM ESTAreal Flood AdvisoryLMKClark, Crawford, Floyd, Harrison, Perry, Washington3 hr
Jan 12, 7:31 AM ESTSpecial Weather StatementLMKClark, Floyd29 min
Jan 12, 8:00 AM ESTSpecial Weather StatementLMKJefferson30 min
Jan 12, 8:15 AM ESTAreal Flood AdvisoryLMKClark, Floyd, Harrison, Jefferson, Scott, Washington3 hr
Jan 12, 5:39 AM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble36 min
Jan 12, 6:44 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio31 min
Jan 12, 6:56 AM ESTSpecial Weather StatementLMKMeade34 min
Jan 12, 7:05 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio25 min
Jan 12, 7:13 AM ESTSpecial Weather StatementLMKButler32 min
Jan 12, 7:17 AM ESTSpecial Weather StatementLMKBullitt28 min
Jan 12, 7:19 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas26 min
Jan 12, 7:28 AM ESTSpecial Weather StatementLMKGrayson, Hardin32 min
Jan 12, 7:34 AM ESTSpecial Weather StatementLMKMeade26 min
Jan 12, 7:38 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Warren37 min
Jan 12, 7:47 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson28 min
Jan 12, 7:48 AM ESTSpecial Weather StatementLMKJefferson, Oldham27 min
Jan 12, 7:57 AM ESTSpecial Weather StatementLMKShelby, Spencer33 min
Jan 12, 8:08 AM ESTSevere Thunderstorm WarningLMKHardin, Larue, Marion, Nelson, Washington37 min
Jan 12, 8:09 AM ESTSpecial Weather StatementLMKGreen, Hart36 min
Jan 12, 8:14 AM ESTTornado WarningLMKLarue, Marion, Nelson, Washington31 min
Jan 12, 8:28 AM ESTTornado WarningLMKAnderson, Nelson, Spencer, Washington22 min
Jan 12, 8:41 AM ESTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington34 min
Jan 12, 8:42 AM ESTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Hart, Larue and 3 more33 min
Jan 12, 8:48 AM ESTTornado WarningLMKBoyle, Garrard, Jessamine, Mercer, Washington, Woodford27 min
Jan 12, 8:51 AM ESTSpecial Weather StatementLMKFranklin, Scott39 min
Jan 12, 9:03 AM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Jessamine, Mercer, Scott and 3 more27 min
Jan 12, 9:09 AM ESTSevere Thunderstorm WarningLMKBoyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 3 more36 min
Jan 12, 9:12 AM ESTSpecial Weather StatementLMKCasey, Lincoln33 min
Jan 12, 9:14 AM ESTTornado WarningLMKBoyle, Clark, Fayette, Garrard, Jessamine, Madison and 2 more31 min
Jan 12, 9:26 AM ESTSevere Thunderstorm WarningLMKBourbon, Fayette, Franklin, Harrison, Nicholas, Scott and 1 more34 min
Jan 12, 9:27 AM ESTSpecial Weather StatementLMKHarrison33 min
Jan 12, 9:42 AM ESTAreal Flood AdvisoryLMKBarren, Butler, Edmonson, Grayson, Logan, Simpson and 1 more3 hr
Jan 12, 9:42 AM ESTTornado WarningLMKClark, Madison12 min
Jan 12, 9:54 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas23 min
Jan 12, 9:58 AM ESTSpecial Weather StatementLMKButler, Edmonson, Grayson32 min
Jan 12, 10:27 AM ESTAreal Flood AdvisoryLMKAdair, Barren, Boyle, Casey, Clark, Edmonson and 15 more4 hr
Jan 12, 10:28 AM ESTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hardin, Hart, Larue32 min
Jan 12, 10:51 AM ESTSpecial Weather StatementLMKGreen, Hart, Larue24 min
Jan 12, 11:13 AM ESTSpecial Weather StatementLMKBoyle, Casey, Green, Jessamine, Lincoln, Marion and 2 more32 min
Jan 12, 11:24 AM ESTSpecial Weather StatementLMKBarren, Warren36 min
Jan 12, 11:35 AM ESTFlash Flood WarningLMKMarion, Taylor, Washington3 hr
Jan 12, 11:42 AM ESTSpecial Weather StatementLMKAdair, Boyle, Casey, Garrard, Jessamine, Lincoln and 2 more33 min
Jan 12, 12:10 PM ESTSpecial Weather StatementLMKClark, Madison35 min
Jan 12, 12:18 PM ESTSpecial Weather StatementLMKAdair, Casey, Metcalfe, Russell42 min
Jan 12, 12:46 PM ESTSpecial Weather StatementLMKAllen14 min
Jan 12, 2:20 PM ESTSpecial Weather StatementLMKMonroe25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2023Severe Thunderstorm Warnings in Kentucky, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.